Abstract

A geometric theory is developed for a spherical concave diffraction grating that has variable line spacing and curved grooves and can be produced with existing technology. The aberration coefficients of this grating are determined. A comparison of these coefficients with the corresponding coefficients of holographic gratings and with code v polynomial coefficients gives a clearer understanding of the similarity and difference between mechanically ruled and holographically recorded concave gratings and allows the optimization of these gratings with standard computer programs.

© 2004 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Mechanically ruled aberration-corrected concave gratings

Tatsuo Harada and Toshiaki Kita
Appl. Opt. 19(23) 3987-3993 (1980)

Aberration reduced mechanically ruled grating for simple rotational mounting

Ryoichi Iwanaga and Takanori Oshio
J. Opt. Soc. Am. 69(11) 1538-1546 (1979)

Geometric theory of the ellipsoidal grating

Takeshi Namioka, Masato Koike, and David Content
Appl. Opt. 33(31) 7261-7274 (1994)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (7)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Tables (3)

You do not have subscription access to this journal. Article tables are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (20)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription